Wave propagation in bubbly liquids at finite volume fraction

Russel E. Caflisch, Michael J. Miksis

Research output: Contribution to journalArticlepeer-review


We derive effective equations for wave propagation in a bubbly liquid in a linearized low-frequency regime by a multiple-scale method. The effective equations are valid for finite volume fraction. For periodic bubble configurations, effective equations uniformly valid for small volume fraction are obtained. We compare the results to the ones obtained in a previous paper (Caflisch et al. 1985) for a nonlinear theory at small volume fraction.

Original languageEnglish (US)
Pages (from-to)1-14
Number of pages14
JournalJournal of Fluid Mechanics
StatePublished - Nov 1985

ASJC Scopus subject areas

  • Condensed Matter Physics
  • Mechanics of Materials
  • Mechanical Engineering


Dive into the research topics of 'Wave propagation in bubbly liquids at finite volume fraction'. Together they form a unique fingerprint.

Cite this